PETER S. HEEGER, M.D.; JAY T. BACKSTROM, M.D.
HEEGER P., BACKSTROM J.; Heparin Flushes and Thrombocytopenia. Ann Intern Med. 1986;105:143. doi: 10.7326/0003-4819-105-1-143_1
Download citation file:
Published: Ann Intern Med. 1986;105(1):143.
To the editor: Heparin-induced thrombocytopenia, with or without arterial thrombi, has been described as occurring with full-dose intravenous heparin treatment, as well as low-dose subcutaneous treatment (1, 2). We report a case of heparin-induced thrombocytopenia from heparin flushes (< 500 U/d).
A 73-year-old man was admitted for evaluation of anuric renal failure. A diagnosis of antiglomerular basement membrane disease was eventually made by renal biopsy. During the evaluation the patient became thrombocytopenic, with the platelet count decreasing from 541000 to 50 000/mm3 over 8 to 10 days. He had no evidence of sepsis, disseminated intravascular coagulation, or thrombotic thrombocytopenic purpura
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only